Thunderstorm Wind, Sauk
- When
- June 10, 12:25 PM CST
- Where
- Sauk County, 1 mi NW of Hillpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.433, -90.133
Two rounds of marginally severe, scattered storms affected southern Wisconsin on the 10th. Early afternoon and early evening rounds of severe storms had some damaging wind gusts and large hail.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Two rounds of marginally severe, scattered storms affected southern Wisconsin on the 10th. Early afternoon and early evening rounds of severe storms had some damaging wind gusts and large hail. Large trees were knocked over by the wind gusts. A lightning strike in Madison resulted in a fire that damaged a 3-condo unit. The afternoon airmass featured temperatures in the 85 to 90 range and dewpoints in the 65 to 70 range.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 10, 3:41 AM CST, 8 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 441 AM CDT FRI JUN 10 2005 .DISCUSSION...FORECAST FOCUS IS TIMING AND EXTENT OF CONVECTION FOR BALANCE OF THE WEEK. IN THE SHORT TERM....ISOLATED THUNDERSTORMS OVERNIGHT FIRING JUST NORTH OF DIFFUSE SFC WRM FNT THAT IS EXPECTED TO LIFT NWD TODAY... AND AREA OF SFC MOISTURE CONVERGENCE ALONG INLAND REMAINS OF LAKE BREEZE FNT. 850 MB WINDS ON REGIONAL PROFILERS SHOW WE ARE ON ERN EDGE OF NOSE OF BETTER SRLY FLOW...WITH WEAK ISENTROPIC LIFT AIDING IN ISOLATED CONVECTION. TIMING AND PLACEMENT OF CONVECTION OVER THE NEXT FEW DAYS WILL REMAIN TRICKY AS WEAK IMPULSES AND MCV/S LIFT ACROSS RGN ON SW FLOW AHEAD OF UPR LOW OVER NRN MT. CURRENT SHRT WV OVER NWRN IA/SWRN MN IS EXPECTED TO STAY TO OUR WEST WITH ULD ASSOC WITH UPR JET MAX CENTERED OVER NRN PLAINS...BUT BOUNDARIES FROM DYING THUNDERSTORMS APPROACHING FROM THE WEST WILL INTERACT WITH DESTABILIZING AIRMASS OVER RGN WITH AFTERNOON CAPES IN RANGE OF 1200 TO 1500 J/KG TO TRIGGER SCT AFTERNOON TSTMS. WINDS UP THRU COLUMN ARE WEAK...0-6 KM BULK SHEAR VALUES BELOW 30 KTS TODAY...BUT SOME LOW-LVL VEERING AND SLIGHT INCREASE IN WIND SPEEDS WITH HEIGHT COULD PRODUCE SOME BRIEF ORGANIZATION AND A SLIGHT RISK OF HAIL AND GUSTY WINDS FROM A FEW OF THE STORMS THAT DEVELOP THIS AFTERNOON...JUST AS IN THE PAST FEW DAYS. BETTER CHC FOR MORE WIDESPREAD THUNDERSTORMS COMES SATURDAY AS MT LOW BECOMES AN OPEN WAVE AS IT EJECTS EWD AHEAD OF SECOND LOW OFF PAC NW COAST COMING ASHORE. LOW LVL FLOW SHIFTS OVER STATE WITH UPR DIVERGENCE AND BETTER DYNAMICS AIDING LARGE SCALE ASCENT OVER RGN. CONVECTIVE INITIATION WILL AGAIN BE DETERMINED BY LOCALIZED BOUNDARIES...BUT MORE OF CWA SHOULD SEE TSTMS SAT. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT FRI JUN 10 2005 WIZ046-047-051-052-056>060-062>072-111000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 500 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND TONIGHT. THE MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-111000- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS 500 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND TONIGHT. THE MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ TZ
The La Crosse radar (KARX), 96 km away, was scanning. The volume nearest the first event began at 18:25 UTC.
7 thunderstorm wind, 4 hail, 1 lightning. Local standard time, as filed.
Lightning struck 3 condo units, causing 60,000 dollars in damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456437, 5456436, 5456438, 5456439, 5456440, 5456442, 5456441, 5456443, 5456444, 5456445, 5456446, 5456447.